Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 27, 2013, 4:18 PM MST for Pinal County, Arizona. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2013, 4:18 PM MST (23:18 UTC)
- Expired
- Aug 27, 2013, 5:15 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:30 PM MST | TSTM WND GST 60 | Stanfield, AZ | DELAYED REPORT...WIND GUSTS TO 60MPH...BLOWING DUST WITH VISIBILITIES BELOW 1 MILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS55 KPSR 272318
SVRPSR
AZC021-280015-
/O.NEW.KPSR.SV.W.0039.130827T2318Z-130828T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST TUE AUG 27 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
FOR LOCATIONS 15 MILES WEST OF CASA GRANDE...STANFIELD...
AND SURROUNDING COMMUNITIES.
* UNTIL 515 PM MST
* AT 410 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR STANFIELD...OR 15 MILES
WEST OF CASA GRANDE. THIS STORM WAS MOVING NORTHWEST AT 8 MILES..
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2316Z 180DEG 0KT 3287 11200
$$
HV2 follow-up statements
531
WWUS55 KPSR 272343
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST TUE AUG 27 2013
AZC021-280015-
/O.CON.KPSR.SV.W.0039.000000T0000Z-130828T0015Z/
PINAL AZ-
443 PM MST TUE AUG 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR WEST CENTRAL PINAL COUNTY...
AT 433 PM MST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH WERE STILL DEVELOPING IN THE STANFIELD
AREA...MOVING SLOWLY NORTH AT 5 MPH. THUNDERSTORMS HAVE BEEN
PULSING UP AND DOWN...AND PROVIDE A REAL THREAT FOR DAMAGING WINDS
ESPECIALLY FOR THOSE LIVING IN MOBILE HOMES OR TRAILERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2339Z 180DEG 0KT 3287 11200
$$
HV732
WWUS55 KPSR 272359
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
459 PM MST TUE AUG 27 2013
AZC021-280007-
/O.CAN.KPSR.SV.W.0039.000000T0000Z-130828T0015Z/
PINAL AZ-
459 PM MST TUE AUG 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL COUNTY 15
MILES WEST OF CASA GRANDE WAS CANCELLED AT 457 PM...
THUNDERSTORMS WEST OF CASA GRANDE HAD RAPIDLY DECREASED AND NO
LONGER POSE A THREAT FOR SEVERE WEATHER.
HOWEVER...A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2357Z 180DEG 0KT 3287 11200
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:05 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 27, 2:05 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 205 PM MST TUE AUG 27 2013 && .SYNOPSIS... THUNDERSTORMS CHANCES WILL BE REDUCING BY SOMEWHAT DRIER AIR WORKING ITS WAY IN FROM THE EAST THROUGH THE DAY ON WEDNESDAY...WITH JUST ISOLATED STORMS FORECAST OVER THE LOWER DESERTS OF SOUTH CENTRAL ARIZONA. AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED BEGINNING WEDNESDAY EVENING...WITH EVEN A BIGGER INCREASE ON THURSDAY AND FRIDAY AS A WEATHER DISTURBANCE APPROACHES FROM THE SOUTH. NEAR NORMAL TEMPERATURES ON WEDNESDAY ARE EXPECTED TO FALL TO BELOW NORMAL VALUES ON THURSDAY AND FRIDAY. && .DISCUSSION... LATEST VISUAL SATELLITE AND RADAR IMAGERY IS NOW SHOWING ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHEAST...AND THE HIGHER ELEVATIONS OF SOUTH-CENTRAL AND NORTHERN ARIZONA. HOWEVER...LATEST IR IMAGERY CONTINUES TO SHOW DRIER AIR CONTINUING TO TRY TO PITCH OFF/MIX OUT THE PLUME OF DEEP TROPICAL MOISTURE THAT IS STILL STRETCHED FROM NORTH TO SOUTH OVER CENTRAL ARIZONA. ALSO...SURFACE OBS ARE SHOWING SOMEWHAT DRIER AIR IS MOVING INTO SOUTHEAST AND EAST-CENTRAL ARIZONA...WITH THE DEWPOINT AT TUCSON NOW DOWN TO 52F FROM THE MID TO UPPER 60S EARLY THIS MORNING. LATEST HRRR MODEL RUN CONTINUES TO DISSIPATE VIRTUALLY ANY CONVECTIVE ACTIVITY THAT TRIES TO FORM BEFORE IT CAN MAKE ITS WAY INTO SOUTH-CENTRAL ARIZONA. THUS...EVEN THOUGH THERE IS CERTAINLY STILL A CHANCE FOR AN ISOLATED THUNDERSTORM ANYWHERE IN OUR CWA THIS AFTERNOON OR EVENING...CURRENTLY BELIEVE THAT ANY ACTIVITY THAT DOES DEVELOP WILL NOT LAST LONG...AND WE WILL CERTAINLY NOT SEE ANYTHING CLOSE TO THE AMOUNT OF ACTIVITY THAT WE SAW LAST NIGHT AFTER WHAT WILL BE LIKELY A QUIET MORNING TOMORROW...AN UPRAMPING IN MONSOON ACTIVITY CONTINUES TO BE IN THE CARDS STARTING TOMORROW EVENING...AND ESPECIALLY ON THURSDAY AND FRIDAY. LATEST MODEL OUTPUT CONTINUES TO BRING ANOTHER PLUME OF TROPICAL MOISTURE NORTHWARD INTO THE REGION AS A STRONG EASTERLY WAVE...THAT IS LIKELY THE REMAINS OF TROPICAL STORM FERNAND...MOVES NORTHWESTWARD JUST OFF THE WEST COAST OF MEXICO...EVENTUALLY ENDING OFF THE COAST OF SOUTHERN CA BY EARLY SATURDAY. THE BIGGEST DIFFERENCES BETWEEN THE MODELS IS THE TIMING OF THE ARRIVAL OF THE DEEP MOISTURE...WITH THE NAM BEGINNING TO MOVE IT INTO SOUTHERN ARIZONA BY LATE WEDNESDAY NIGHT...AND THE GFS AND ECMWF NOT MOVING IT IN UNTIL THURSDAY MORNING. THERE ARE ALSO DIFFERENCES IN THE AMOUNT OF MOISTURE THAT IS IMPORTED INTO THE REGION...WITH THE GFS AND NAM PUSHING PWAT VALUES INTO THE 2.00-2.40 INCH RANGE...AND THE ECMWF ONLY PUSHING VALUES INTO THE 1.75-2.00 RANGE. EITHER WAY...IT LOOKS LIKE THAT ANOTHER ROUND OF WIDESPREAD WETTING RAINS IS LIKELY OVER THE REGION...WITH THE MOISTURE-RICH ENVIRONMENT LIKELY LEADING TO LOCALLY HEAVY DOWNPOURS AND POSSIBLE LOCAL FLOODING ISSUES. TEMPERATURES ON THURSDAY AND FRIDAY QUITE LIKELY WILL BE KEPT IN THE 90S ACROSS THE LOWER DESERTS BY ALL THE CLOUDS AND RAIN THAT IS EXPECTED OVER THE REGION...WITH PERHAPS SOME ISOLATED AREAS NOT GETTING OUT OF THE 80S ON AT LEAST ONE OF THE DAYS. FORECAST UNCERTAINTY CONTINUES TO BE AN ISSUE OVER THE WEEKEND...AS ECMWF FORECASTS BEGINNING TO SCOUR OUT SOME MOISTURE WHILE RETROGRADING RIDGING AND SUBSIDENCE INTO THE REGION...WHILE GFS FORECASTS MAINTAIN WEAK PERTURBATIONS AND FAVORABLE MOIST VERTICAL MOTION PROFILES. EITHER SCENARIO APPEARS EQUALLY LIKELY AT THIS TIME...AND COULD NOT JUSTIFY ADVERTISING A FORECAST TERRIBLY FAR ABOVE CLIMATOLOGY GIVEN THE OVERALL UNCERTAINTY AND LOWER FORECAST CONFIDENCE. && .AVIATION... ALTHOUGH THE ATMOSPHERE OVER THE SOUTHCENTRAL DESERTS WAS WORKED OVER FAIRLY HEAVILY LAST NIGHT...WITH WIDESPREAD THUNDERSTORM RAINS COOLING THE BOUNDARY LAYER...MESOANALYSIS GRAPHICS SHOW HIGH CAPE VALUES DEVELOPING FROM WESTERN MARICOPA COUNTY SOUTH AND EAST INTO PIMA COUNTY. SUFFICIENT SUNSHINE OVER SERN AZ HAS ALLOWED CONVECTION TO BEGIN DEVELOPING AGAIN AND STEERING FLOW IS AGAIN FROM THE SOUTHEAST. CENTRAL DESERT TAFS DO NOT REFLECT A THUNDERSTORM THREAT AT THIS TIME...HOWEVER POTENTIAL IS GROWING THAT ISOLATED STORMS MAY DEVELOP AND MOVE INTO THE AIRFIELDS LATER THIS AFTERNOON...PROBABLY AFTER 4 PM...AND BRING GUSTY WINDS AND HEAVY RAIN ONCE AGAIN. USUALLY IT IS VERY HARD TO GET TWO CONSECUTIVE ACTIVE WEATHER DAYS IN THE SAME AREA BUT WE ARE STILL QUITE MOIST AND INSTABILITY IS GROWING. WE WILL CONTINUE TO MONITOR THE GROWING THREAT...AND WILL UPDATE THE TAFS TO INCLUDE VCTS OR TEMPO TSRA SHOULD THE CHANCE FOR STORMS CONTINUE TO INCREASE. THERE WILL BE INCREASING CHANCES FOR AFTN/EVE THUNDERSTORMS IN THE CENTRAL DESERTS TOMORROW...AND THEN INTO THE DAY ON THURSDAY AS TROPICAL MOISTURE FROM FERNAND MOVES INTO THE AREA. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... FEW TO SCATTERED MID AND HIGH LEVEL CLOUDS ARE EXPECTED THROUGH THE TAF PERIOD WITH WINDS LESS THAN 10 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... TROPICAL MOISTURE FROM FORMER TROPICAL STORM FERNAND WILL SWEEP INTO THE REGION FROM THE SOUTHEAST ON FRIDAY...LEADING TO A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN. MOISTURE WILL LINGER THROUGH THE WEEKEND...LEADING TO AN ELEVATED THREAT OF THUNDERSTORMS...AND THEN THIN SOMEWHAT EARLY NEXT WEEK AS NORMAL MONSOONAL CONDITIONS WILL PREVAIL. MINIMUM RELATIVE HUMIDITIES WILL BE VERY HIGH THROUGH THE WEEKEND...MOSTLY GREATER THAN 30 PERCENT OVER THE DESERTS...AND THEN WILL FALL INTO THE 20S BY MONDAY. TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE FIVE DAY PERIOD. WINDS WILL BE GENERALLY ON THE LIGHT SIDE EACH DAY FOLLOWING NORMAL DIURNAL TENDENCIES WITH TYPICAL AFTERNOON GUSTINESS... ESPECIALLY OVER FAVORED HIGHER TERRAIN LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA/MO AVIATION....CB FIRE WEATHER...CB
Hazardous weather outlook, Aug 27, 4:38 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 438 AM MST TUE AUG 27 2013 AZZ020>023-025>028-CAZ030>033-281200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 438 AM MST TUE AUG 27 2013 /438 AM PDT TUE AUG 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ORGANIZED THUNDERSTORM CHANCES WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON AND EVENING...WITH BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM ACTIVITY ARRIVING THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. AREAS OF BLOWING DUST MAY ALSO BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-281200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 438 AM MST TUE AUG 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON AND EVENING...WITH BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM ACTIVITY ARRIVING THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 27, 12:26 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1226 PM MST TUE AUG 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG GILBERT 33.33N 111.76W
08/26/2013 MARICOPA AZ TRAINED SPOTTER
TREE DOWNED IN FAR SOUTH GILBERT NEAR CHANDLER HEIGHTS
AND HIGLEY AREA.
&&
EVENT NUMBER PSR1300161
PSRLocal storm report, Aug 27, 12:29 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1229 PM MST TUE AUG 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG GILBERT 33.33N 111.76W
08/26/2013 MARICOPA AZ TRAINED SPOTTER
LARGE BRANCHES BROKEN IN FAR SOUTH GILBERT NEAR
CHANDLER HEIGHTS AND HIGLEY AREA.
&&
EVENT NUMBER PSR1300162
PSRSpecial weather statement, Aug 27, 1:59 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
159 PM MST TUE AUG 27 2013
AZZ023-024-272145-
MARICOPA AZ-
159 PM MST TUE AUG 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 245 PM MST
AT 148 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MCDOWELL MOUNTAIN PARK...MOVING NORTH AT 7
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DESERT MOUNTAIN...
LAT...LON 3386 11202 3395 11187 3396 11169 3366 11165
3361 11186
TIME...MOT...LOC 2058Z 164DEG 4KT 3373 11178
SAWTELLESpecial weather statement, Aug 27, 2:17 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 217 PM MST TUE AUG 27 2013 AZZ023-028-272200- PINAL AZ-MARICOPA AZ- 217 PM MST TUE AUG 27 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 300 PM MST AT 212 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF FLORENCE...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MAGMA... LAT...LON 3321 11166 3336 11139 3310 11124 3299 11142 TIME...MOT...LOC 2117Z 146DEG 4KT 3312 11139 PERCHA
Special weather statement, Aug 27, 2:50 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST TUE AUG 27 2013 AZZ023-024-028-272230- PINAL AZ-MARICOPA AZ- 250 PM MST TUE AUG 27 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 330 PM MST AT 247 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR USERY MOUNTAIN PARK...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... EAST MESA... USERY MOUNTAIN PARK... FALCON FIELD AIRPORT AND SALT RIVER TUBING RECREATION AREA... GRANITE REEF DAM... FOUNTAIN HILLS... LAT...LON 3356 11190 3371 11167 3343 11146 3332 11163 TIME...MOT...LOC 2150Z 142DEG 9KT 3345 11161 PERCHA
Special weather statement, Aug 27, 2:58 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 258 PM MST TUE AUG 27 2013 AZZ023-028-272245- PINAL AZ-MARICOPA AZ- 258 PM MST TUE AUG 27 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 345 PM MST AT 253 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SAN TAN VALLEY... ENCANTERA... QUEEN CREEK AND CHANDLER HEIGHTS... LAT...LON 3326 11174 3336 11154 3312 11133 3303 11149 TIME...MOT...LOC 2158Z 139DEG 11KT 3314 11148 PERCHA
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:01 PM MST | Blowing Dust Advisory | PSR | 119 min | |
| Aug 26, 5:10 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 110 min |
| Aug 26, 5:12 PM MST | Dust Storm Warning | PSR | 2 hr | |
| Aug 26, 5:21 PM MST | Special Weather Statement | PSR | Pinal | 39 min |
| Aug 26, 5:26 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 19 min |
| Aug 26, 5:47 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 58 min |
| Aug 26, 5:54 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 111 min |
| Aug 26, 6:10 PM MST | Flash Flood Warning | PSR | Pinal | 2 hr |
| Aug 26, 6:21 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 24 min |
| Aug 26, 6:35 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 25 min |
| Aug 26, 6:36 PM MST | Flash Flood Warning | PSR | Maricopa | 114 min |
| Aug 26, 6:55 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 110 min |
| Aug 26, 7:08 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 37 min |
| Aug 26, 7:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 26, 8:26 PM MST | Areal Flood Advisory | PSR | Maricopa | 109 min |
| Aug 26, 9:11 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 34 min |
| Aug 26, 9:16 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 119 min |
| Aug 26, 10:45 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 27, 1:59 PM MST | Special Weather Statement | PSR | 46 min | |
| Aug 27, 2:14 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 27, 2:17 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Aug 27, 2:50 PM MST | Special Weather Statement | PSR | 40 min | |
| Aug 27, 2:58 PM MST | Special Weather Statement | PSR | Pinal | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.